Alert archive / Oregon / Flash Flood Warnings in 2004
Flash Flood Warning 16, NWS Pendleton, OR
NWS Pendleton, OR issued this flash flood warning at Aug 19, 2004, 9:37 PM PDT for Crook County, Oregon. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2004, 9:37 PM PDT (04:37 UTC)
- Expired
- Aug 19, 2004, 11:30 PM PDT
- In force
- 113 min
- Issued by
- NWS Pendleton, OR
- Area
- Counties, with a storm outline in the text
County Crook County, OR
The radar
The Pendleton radar (KPDT), 208 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 4.6 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -341 J/kg
- Mixed-layer LCL
- 2065 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPDT 200440 FFWPDT ORC013-200630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PENDLETON OR 937 PM PDT THU AUG 19 2004 THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A * FLASH FLOOD WARNING FOR... CROOK COUNTY IN CENTRAL OREGON * UNTIL 1130 PM PDT * AT 930 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING VERY HEAVY RAIN 11 MILES SOUTH OF PAULINA REMAINING STATIONARY. * THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF CROOK COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PENDLETON. LAT...LON 4392 12023 4380 11994 4410 11969 4430 11999 $$ SMITH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 9:05 PM PDT, 32 minutes earlier.
Area forecast discussion, Aug 19, 9:05 PM PDT, 32 minutes before
AREA FORECAST DISCUSSION...CORRECTED...
NATIONAL WEATHER SERVICE PENDLETON OREGON
905 PM PDT THU AUG 19 2004
.SHORT TERM...TONIGHT THROUGH SUNDAY...A MID LEVEL LOW PRESSURE
SYSTEM IS MOVING EAST ACROSS CENTRAL OREGON AND IS ACCOMPANIED BY
RELATIVELY HIGH MOISTURE. UPON MOVING EAST OF THE OREGON CASCADES
INTO JEFFERSON COUNTY...THIS SYSTEM GENERATED STRONG UPPER LEVEL
DIRECTIONAL SHEAR...WHICH IN TURN CREATED STRONG UPPER LEVEL
DIVERGENCE WHICH THEN TRIGGERED A SEVERE THUNDERSTORM IN DESCHUTES
COUNTY BEGINNING AROUND 720 PM THIS EVENING. THE STORM PRODUCED
LARGE HAIL UP TO ONE INCH IN DIAMETER AND 0.75 INCHES OF RAIN IN 45
MINUTES JUST SOUTHWEST...SOUTH AND SOUTHEAST OF BEND. AS THIS
DISTURBANCE MOVES EAST THROUGH CENTRAL OREGON THE POTENTIAL EXISTS
THROUGH THE REMAINDER OF THIS EVENING FOR ADDITIONAL ISOLATED
STRONG THUNDERSTORMS IN CROOK...WHEELER AND GRANT COUNTIES. LOCALLY
HEAVY RAIN IS POSSIBLE WITH THESE THUNDERSTORMS...WHICH COULD CAUSE
FLASH FLOODING AND MUD OR ROCK SLIDES IN STEEP TERRAIN. AS SUCH...A
FLASH FLOOD WATCH WILL BE CONTINUED IN CROOK...WHEELER AND GRANT
COUNTIES UNTIL MIDNIGHT.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE FRIDAY IN THE ALDRICH AND
STRAWBERRY MOUNTAINS IN SOUTHERN GRANT COUNTY AND IN THE MOUNTAINS
OF SOUTHEASTERN CROOK COUNTY...THE EXTREME SOUTHERN BLUE
MOUNTAINS...THE GRANDE RONDE VALLEY AND OVER THE WALLOWA MOUNTAINS.
ON SATURDAY THE UPPER LEVEL HIGH PRESSURE RIDGE WILL BREAK DOWN AND
ALLOW A COLD FRONT TO MOVE INTO THE REGION LATE SATURDAY NIGHT FOR A
CHANCE OF SHOWERS AND THUNDERSTORMS AND COOLER TEMPERATURES SUNDAY.
POLAN
&&
.PRELIMINARY POINT TEMPS/POPS...
PENDLETON (AIRPORT) 066 092 064 090 / 005 000 000 005
WALLA WALLA 068 095 065 091 / 010 000 000 005
TRI-CITIES 063 097 062 093 / 005 000 000 005
YAKIMA 060 095 059 090 / 020 000 000 005
HERMISTON 064 096 062 092 / 005 000 000 005
ELLENSBURG 061 091 059 088 / 020 000 005 010
REDMOND 054 091 050 087 / 020 000 005 005
LA GRANDE 056 091 054 090 / 030 020 000 010
JOHN DAY 058 094 057 091 / 030 010 005 010
THE DALLES 065 093 064 089 / 005 000 005 010
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FLASH FLOOD WATCH CONTINUES UNTIL MIDNIGHT FOR CROOK...WHEELER
AND GRANT COUNTIES.
WA...NONE.
&&
99Hazardous weather outlook, Aug 19, 9:40 AM PDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OREGON
940 AM PDT THU AUG 19 2004
CORRECTED TO MENTION FLOOD WATCH FOR FLASH FLOODING IN TEXT WORDING
ORZ041>050-WAZ024>030-201200-
NORTH CENTRAL OREGON-CENTRAL OREGON-LOWER COLUMBIA BASIN (OR)-
FOOTHILLS OF THE BLUE MOUNTAINS (OR)-BLUE MOUNTAINS-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-WALLOWA COUNTY-
EASTERN COLUMBIA RIVER GORGE (WA)-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-YAKIMA VALLEY-
LOWER COLUMBIA BASIN (WA)-FOOTHILLS OF THE BLUE MOUNTAINS (WA)-
NORTHWEST BLUE MOUNTAINS-
940 AM PDT THU AUG 19 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
FLOODING
CENTRAL OREGON, BLUE MOUNTAINS, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS, GRANDE RONDE VALLEY, WALLOWA COUNTY
THUNDERSTORMS
EAST SLOPES OF THE SOUTHERN CASCADES, CENTRAL OREGON, BLUE
MOUNTAINS (WA)
LOW PRESSURE WILL MOVE INTO THE PACIFIC NORTHWEST AND COMBINE WITH
LOW LEVEL MOISTURE TO PRODUCE ISOLATED THUNDERSTORMS ACROSS PORTIONS
OF THE AREA. SLOW MOVING THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EVENING...WHICH WILL LIKELY RESULT IN FLASH FLOODING
NEAR THUNDERSTORMS. A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT
FOR THIS AFTERNOON AND EVENING FOR PORTIONS OF THE AREA. PLEASE SEE
PRODUCT PDXFFAPDT FOR DETAILS. SOME OF THE STORMS MAY BECOME STRONG
PRIMARILY EAST OF A LINE FROM SISTERS OREGON TO PILOT ROCK TO DAYTON
WASHINGTON. ALSO THE EAST SLOPES OF THE WASHINGTON CASCADES MAY
RECEIVE ISOLATED STRONG THUNDERSTORMS. THE STRONG STORMS MAY CONTAIN
HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING. ALTHOUGH BRIEF GUSTY
WINDS TO 45 MPH ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS FRIDAY
JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS, GRANDE RONDE
VALLEY, WALLOWA COUNTY
THUNDERSTORMS SUNDAY
EAST SLOPES OF THE SOUTHERN CASCADES, JOHN DAY BASIN,
OCHOCO-JOHN DAY HIGHLANDS
FOR FRIDAY MOISTURE WILL LINGER ACROSS PORTIONS OF THE AREA AND WILL
COMBINE WITH DAYTIME HEATING TO PRODUCE ISOLATED THUNDERSTORMS
MAINLY OVER THE JOHN DAY BASIN...BLUE AND WALLOWA MOUNTAINS.
BY SUNDAY A COLD FRONT WILL MOVE ACROSS THE AREA. THIS WILL HELP TO
PRODUCE SCATTERED THUNDERSTORMS OVER THE EAST SLOPES OF THE
WASHINGTON CASCADES AND THE JOHN DAY BASIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING FOR FLASH
FLOODING.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/FORECAST/HWOGRAPHICS/HWOGRAPHICS.PHP
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE G IN
HWOGRAPHICS AND THE G IN HWOGRAPHICS.PHP.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:28 PM PDT | Severe Thunderstorm Warning | PDT | Deschutes | 62 min |
Nearby
Flash Flood Warnings in Oregon, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.